Alert archive / Florida / Special Weather Statements in 2011
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Apr 18, 2011, 3:20 PM EDT for Broward County, Florida. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 18, 2011, 3:20 PM EDT (19:20 UTC)
- Expired
- Apr 18, 2011, 4:00 PM EDT
- In force
- 40 min
- Issued by
- NWS Miami, FL
County Broward County, FL
The radar
The Miami radar (KAMX), 76 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 18, 3:50 PM EDT | HAIL 0.5 | 3 Nw Coral Springs, FL | |
| Apr 18, 4:05 PM EDT | HAIL 0.5 | 2 W Coral Springs, FL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.3 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 754 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1151 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
491 WWUS82 KMFL 181920 SPSMFL SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 320 PM EDT MON APR 18 2011 FLZ067-068-071-072-182000- INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL- INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL- 320 PM EDT MON APR 18 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN BROWARD COUNTY SOUTH CENTRAL PALM BEACH COUNTY * UNTIL 400 PM EDT * AT 315 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 5 MILES WEST OF PARKLAND...AND MOVING SOUTH AT 10 MPH. * THE STORM WILL AFFECT... PARKLAND... CORAL SPRINGS... MARGATE... AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACTS WILL BE UP TO NICKEL SIZED HAIL...WINDS TO 40 MPH...AND SOME CLOUD TO GROUND LIGHTNING STRIKES. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2621 8015 2618 8042 2639 8040 2640 8021 TIME...MOT...LOC 1919Z 358DEG 9KT 2633 8032 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Apr 18, 1:40 PM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Apr 18, 1:40 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 140 PM EDT MON APR 18 2011 CONVECTIVE ACTIVITY DEVELOPING OVER N PALM BEACH COUNTY AT THE MOMENT WITH MOVEMENT TOWARD THE E. EXPECT MORE DEVELOPMENT AS THE AFTERNOON PROGRESSES ADDITIONALLY IN THE INTERIOR WHICH SHOULD ALSO MOVE EASTWARD. DISCUSSION...HIGH PRESSURE AT THE SURFACE AND ALOFT WILL BUILD ACROSS FLA THIS WEEK. A SURFACE RIDGE AXIS WILL EXTEND FROM THE ATLC WESTWARD ACROSS CENTRAL/N FL THROUGH THE PERIOD WITH THE MID/UPPER HIGH PRES CENTERED OVER THE GULF OF MEX RIDGING NE OVER THE SAME AREA. THE RESULT WILL BE A WARM WEEK AND ESSENTIALLY DRY. WITH AN EASTERLY FLOW...A FEW STRAY SHRA MAY ALWAYS SNEAK UPON THE E COAST FROM THE ATLC AND OCCUR IN THE INTERIOR AND W IN THE LATE AFTERNOON AND EARLY EVE HOURS. BUT FORECAST RAOBS SHOW A DRIER AND STABLE ATMOSPHERE ALOFT THROUGH THE REMAINDER OF THE WEEK AND INTO THE WEEKEND. THUS...MOISTURE APPEARS TO BE TOO LOW TO MENTION PRECIPITATION FOR THE REST OF THE WEEK. && .AVIATION... SOME TOWERING CU IS BEGINNING TO APPEAR ON VISIBLE SATELLITE ALONG THE E CST SEA BREEZE AND SOME SHRA WILL LIKELY DEVELOP IN THE NEXT HOUR OR SO AND HAVE INCLUDED IN THE 18Z TAFS FOR E CST TERMINALS. A THUNDERSTORM OR TWO ARE ALSO POSSIBLE BY LATE THIS AFTERNOON AND FEEL THAT THESE WILL REMAIN WEST OF THE TERMINALS BUT THEY COULD PROVIDE STRONG OUTFLOW BOUNDARIES THAT MAY RETURN EAST SO ALSO INTRODUCED VCTS AFT 21Z AND THESE THEN WILL DIMINISH AFT 00-01Z. SOUTHEAST WIND WILL DIMINISH TO LESS THAN 5KT LATE THIS EVENING WITH A WEST COAST SEA BREEZE AT KAPF BECOMING LIGHT SE AGAIN AFT 01-02Z. && .MARINE...E-ESE WINDS 10-15 KT RANGE THROUGH FRI THEN POSSIBLY INCREASING SOME OVER THE WEEKEND. SEAS THROUGH FRIDAY 4 FT OR LESS. && .FIRE WEATHER...RH MAY FALL TO THE UPPER 30S TO NEAR 40 IN THE WESTERN INTERIOR THROUGH THE WEEK BUT NO HIGHLIGHTS ARE EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 73 87 73 85 / 10 10 - - FORT LAUDERDALE 74 86 76 86 / 10 10 - - MIAMI 73 88 74 86 / 10 10 - - NAPLES 68 88 68 89 / 10 10 - - && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE...15/JR AVIATION/RADAR/FIRE...30/KB
Hazardous weather outlook, Apr 18, 6:14 AM EDT, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 614 AM EDT MON APR 18 2011 FLZ063-066>075-168-172>174-190500- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 614 AM EDT MON APR 18 2011 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...SCATTERED THUNDERSTORMS TODAY WITH SOME POSSIBLY STRONG... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT VISIBILITY: ISOLATED AREAS OF DENSE FOG WILL REMAIN ACROSS INTERIOR SECTIONS OF SOUTH FLORIDA THROUGH 9 AM. VISIBILITIES WILL BE REDUCED TO AROUND OR LESS THAN ONE QUARTER OF A MILE ESPECIALLY ALONG ALLIGATOR ALLEY WHERE VISIBILITY HAS BEEN REPORTED AS LOW AS ONE CAR LENGTH. THUNDERSTORMS: SEA BREEZE BOUNDARIES ARE EXPECTED TO DEVELOP AND PUSH INLAND THIS AFTERNOON WITH SCATTERED THUNDERSTORMS DEVELOPING ALONG THE BOUNDARIES. MOST STORMS WILL BE CONCENTRATED OVER THE WESTERN SUBURBS OF THE EAST COAST COUNTIES AND INTERIOR SECTIONS OF SOUTH FLORIDA. WIND: THE STRONGEST THUNDERSTORMS MAY BE CAPABLE OF PRODUCING WIND GUSTS TO AROUND 50 MPH. HAIL: THE STRONGEST THUNDERSTORMS MAY BE CAPABLE OF PRODUCING NICKEL SIZE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Apr 18, 3:01 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
301 PM EDT MON APR 18 2011
FLZ067-068-168-181945-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-
301 PM EDT MON APR 18 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN PALM BEACH COUNTY
* UNTIL 345 PM EDT
* AT 259 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR ROYAL PALM BEACH...AND MOVING SOUTH AT 25
MPH.
* THE STORM WILL AFFECT...
GOLDEN LAKES...
GREENACRES CITY...
LAKE WORTH...
BOYNTON BEACH...
LOXAHATCHEE NATIONAL WILDLIFE REFUGE...
VILLAGE OF GOLF...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE UP TO NICKEL SIZED HAIL AND OCCASIONAL
CLOUD TO GROUND LIGHTNING STRIKES. THIS STORM HAS A HISTORY OF
PRODUCING NICKEL SIZED HAIL. LIGHTNING IS THE NUMBER ONE WEATHER
RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO
PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
LAT...LON 2655 8003 2654 8004 2649 8005 2639 8006
2636 8019 2696 8044 2697 8011 2676 8004
2674 8005 2675 8004 2671 8002
TIME...MOT...LOC 1900Z 352DEG 16KT 2669 8019Local storm report, Apr 18, 3:05 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
305 PM EDT MON APR 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL PALM BEACH 26.70N 80.04W
04/18/2011 E0.88 INCH PALM BEACH FL PUBLIC
PUBLIC REPORTED NICKEL SIZE HAIL NEAR BEE LINE HWY AND
INDIANTOWN RD.
&&
RIVERASpecial weather statement, Apr 18, 3:20 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 320 PM EDT MON APR 18 2011 FLZ067-068-071-072-182000- INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL- INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL- 320 PM EDT MON APR 18 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN BROWARD COUNTY SOUTH CENTRAL PALM BEACH COUNTY * UNTIL 400 PM EDT * AT 315 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 5 MILES WEST OF PARKLAND...AND MOVING SOUTH AT 10 MPH. * THE STORM WILL AFFECT... PARKLAND... CORAL SPRINGS... MARGATE... AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACTS WILL BE UP TO NICKEL SIZED HAIL...WINDS TO 40 MPH...AND SOME CLOUD TO GROUND LIGHTNING STRIKES. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2621 8015 2618 8042 2639 8040 2640 8021 TIME...MOT...LOC 1919Z 358DEG 9KT 2633 8032
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 6:09 AM EDT | Dense Fog Advisory | MFL | Broward, Collier, Hendry, Miami-Dade, Palm Beach | 3 hr |
| Apr 18, 3:01 PM EDT | Special Weather Statement | MFL | Palm Beach | 44 min |
| Apr 18, 4:00 PM EDT | Special Weather Statement | MFL | Broward | 45 min |
| Apr 18, 4:50 PM EDT | Special Weather Statement | MFL | Miami-Dade | 40 min |
| Apr 18, 5:30 PM EDT | Special Weather Statement | MFL | Broward | 60 min |
| Apr 18, 7:10 PM EDT | Special Weather Statement | MFL | Hendry | 50 min |
Nearby
Special Weather Statements in Florida, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.